MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-VT3
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the up/down angle operation was not possible on the rhino-laryngo videoscope.Upon inspecting and testing of the returned device, foreign material was detected inside of the instrument channel.Additionally, the customer reported the scope was cleaned, disinfected, and sterilized prior to being returned to olympus.The customer was unaware of a foreign object inside the instrument channel of the scope.There was no delay in pre-cleaning after clinical use.No abnormalities in the accessories for cleaning were observed.The instrument channel including ports of the scope were brushed and the facility uses another manufacturer¿s (unspecified) reprocessing machine.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
The subject device was returned to an olympus repair center for evaluation and the customer¿s reported problem was confirmed.The device evaluation found foreign material inside the forceps channel.In addition, the device evaluation found there was an angle operation failure, the bending rubber glue was discolored, and the insertion tube was scratched.Dirt was found inside the instrument channel, objective lens was discolored, the switch 1 did not work and there was corrosion on the control unit.The device evaluation also found that there was watertightness failure of the forceps channel and there was a lead from the grip.Scratches were also found on the video connector and video connector case.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.The concerned product has not been repaired in the past year.Judging from the following facts found out from the investigation, it was surmised that the foreign material could not be removed due to physical damage of the device even though reprocessing was performed properly.Per the instruction manual (revision 3) it was determined that the reported phenomena might be prevented by the following.Caution: if the endoscope is dropped or the distal end of the endoscope receives a hard impact, the endoscope may be damaged even if no visible damage of the lens on the distal end of the endoscope can be found.In this case, stop using the endoscope, and contact olympus.Olympus will continue to monitor the field performance of this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17005153
Report Number3002808148-2023-05303
Device Sequence Number15098046
Product Code EOB
UDI-Device Identifier04953170411526
UDI-Public04953170411526
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-VT3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Initial Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown